Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Chemist--i need your help--you still here? fluffy

Posted by BarbaraCat on September 12, 2004, at 20:47:04

In reply to Chemist--i need your help--you still here?, posted by fluffy on September 10, 2004, at 17:42:42

Hi Katy,
Jumping in here after being away for a few months. So sorry to hear you're having these hard times. I can't help but think that you're on a very high dose of Depakote and it doesn't seem to be working as well as such a high dose would warrant. It concerns me because Depakote, like Lamictal, has been known to cause 'The Rash'. You just don't hear it mentioned as often. That inner itching is something I experienced from Lamictal and eventually ended up with full blown Stevens Johnson from another drug entirely, but I think that itching was a sign that an inflammatory condition was activated.

Which doesn't answer your original question but maybe I could add my own experience with Seroquel. I personally did not do well at all with Seroquel and felt like I'd been bonked on the head and wrapped in fuzz. I understand that goes away but it also left me feeling very depressed. But that's just my chemistry. I know that Katia fared pretty well on it.

If you're already taking Rispirdal I don't imagine that Seroquel is going to be all that much of an improvement. It doesn't seem like antipsychotics are the answer, but more like dealing with symptoms caused by something else. Just a hit, but maybe Depakote is not the appropriate med for you, at least at such high doses. Again, I'm concerned about the itching which tells me that your immune system is activated and fighting inflammation.

I wish I could be more helpful. I'm currently doing very well on St. John's Wort and low dose lithium. When things get wired I take oxazepam (similar to Ativan) for anxiety. Anything that pulls me together long enough to get some exercise and daily meditation, which help more than anything but can't do when I'm frazzled. I'm surprised at how well the St. John's Wort is working (I'm taking HBO Protocols which seems to be the most effective brand for me). But it's bad news without the 600mg lithium.

I have to share my observation that life seemed better for you when we talked a while back. Time for med tweaking. I sure hope your pdoc can pull a rabbit out somewhere. Hugs, Barbara


> Hi Chemist--
>
> I've enjoyed reading your knowledgeable and insightful posts. Here's the deal: I've been on everything for my rapid cycling bipolar II-- lamictal, trileptal, lithium, zyprexa...couldn't tolerate them due to unacceptable side effects.
>
> Now I'm taking 750mg of Depakote, which has slowed the cycling, but still leaves me with an "agitating" high--I feel like I'm itching inside, I'm all speedy. And I dip down into a low that I could only describe like the negative symptoms of schizophrenia--withdrawn, blunted, numb, anhedonia. My doc and I added .25mg of Risperdal which helps the agitation and has allowed me to sleep again. Also I've regained my appetite (I gained 10 lbs).
>
> However, I still feel so flattened out with no emotions. I recently tried to switch to Abilify, but it agitated me to an extreme--bad anxiety, insomnia. I want to know if Seroquel might be less flattening and help the more negative symptoms of my cycling. I feel like I have no personality. It's ruining my art, my social life. I just want to sit and stare into space. Alchohol seems to lessen the antisocial feelings. And I don't want to get into that trap.
>
> What are your thoughts on Seroquel and "negative symptoms"?
>
> Thanks,
> Katy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:339744
URL: http://www.dr-bob.org/babble/20040909/msgs/390119.html